Alert archive / New York / Special Weather Statements in 2020
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Oct 7, 2020, 3:08 PM EDT for Warren County, Washington County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2020, 3:08 PM EDT (19:08 UTC)
- Expired
- Oct 7, 2020, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
Counties Warren County, NY, Washington County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672
WWUS81 KALY 071908
SPSALY
Special Weather Statement
National Weather Service Albany NY
308 PM EDT Wed Oct 7 2020
NYZ041>043-083-084-071945-
Northern Washington-Southern Washington-Southeast Warren-Northern
Warren-Northern Saratoga-
308 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WARREN AND
CENTRAL WASHINGTON COUNTIES...
At 308 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Eagle Point Campground to 6 miles
north of Day Center. Movement was east at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Warrensburg, Whitehall, Lake George Village, Granville, Hartford,
Comstock, Bolton Landing, Lake Luzerne Campground, Chestertown, Glens
Falls North, Huletts Landing, Queensbury, Kingsbury, Mount Hope,
Porter, Bolton, Thurman, Hampton, Lake George and Stony Creek.
This includes Interstate 87 between exits 20 and 25.
If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4367 7341 4364 7343 4363 7342 4359 7343
4357 7339 4358 7338 4362 7337 4362 7330
4358 7330 4356 7326 4353 7324 4352 7325
4327 7326 4339 7409 4377 7376 4378 7369
TIME...MOT...LOC 1908Z 284DEG 62KT 4374 7372 4340 7405
$$
KSLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Oct 7, 2:23 PM EDT, 45 minutes earlier.
Area forecast discussion, Oct 7, 2:23 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
223 PM EDT Wed Oct 7 2020
.SYNOPSIS...
A strong frontal boundary will bring showers and
thunderstorms to the region, especially for this afternoon. In
addition, gusty winds will occur along and behind the frontal
boundary, with some downed tree limbs and power lines possible.
Cooler and drier weather is expected for tomorrow into Friday.
Milder temperatures are anticipated to return over the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Area of rain building east and south through eastern NY,
southern VT and the Berkshires. Line of storms around Lake
Ontario tracking east and south and that is the convection that
will be watched for potential damaging wind gusts. Low level
and midlevel wind fields are predicted to strengthen rapidly
through the afternoon and midlevel lapse rates steepening.
Temperatures in the 60s to near 70 will cool in the rain. There
is a little bit of instability ahead of the convection but
CAPEs less than 1000 j/kg. So, very cool aloft and small hail
and dry layer aloft suggest some enhanced downdrafts and mixing
of the strong boundary layer winds in heaviest rain in
convection. So, any gusts over 55 mph would be beyond what is
covered in the wind advisory and warnings will be issued if
necessary.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Showers/t-storms will be diminishing this evening, but a few
lingering lake-enhanced/upslope rain showers may continue into
the overnight hours, especially across southern VT and the
western Adirondacks. Winds will gradually diminish overnight,
but still remain somewhat breezy, as temps fall into the mid
30s to mid 40s across the region.
Noticeably colder weather is expected for Thursday, despite a
mix of sun and clouds. Cool temps aloft (850 hpa temps only
around 0 C), will make for highs in the 50s. With good mixing,
gusty winds are expected again on Thursday, but it won't nearly
be as strong as today. Some gusts may reach 30 mph at times,
especially within the Mohawk Valley, Capital Region and
Berkshires.
High pressure will be passing by to the south for Thursday
night. Without the high overhead, there will continue to be a
light northerly flow. Although skies should be fairly clear, the
light breeze will prevent ideal radiational cooling for Thursday
night. Lows should be in the mid 30s to low 40s. Can't rule out
some patchy frost for areas where the growing season is still
ongoing, but it won't be cold enough for more widespread frost
and any Frost Advisories/Freeze Warnings.
With high pressure nearby, continued dry and seasonable weather
is expected on Friday. Skies should be fairly clear and daytime
temps will reach into the 60s with much less wind. Overnight
lows for Friday night will be in the 40s.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The extended forecast begins with mild conditions with above normal
temperatures, as a cold front begins to gradually move
south/southeast from the eastern Great Lakes Region and the St
Lawrence River Valley. The timing still varies some in the medium
range deterministic guidance and Ensembles, but locations north and
west of the Greater Capital Region have the best chance for showers
with the better moisture convergence along the boundary during the
afternoon, and slight chances to the south and east. PWATs will be
running +1 to +2 STDEVs above normal. If some instability is in
place, a few thunderstorms may be possible. H850 temps will be
running +1 to +2 STDEVs above normal with highs in the lower to mid
70s in the valleys, and 60s mainly over the higher terrain.
Saturday night...The cold front settles south of the region with
isolated to scattered showers ending. The 00Z ECMWF/GFS/Ensembles
have a strong sfc anticyclone building for Sunday, as attention will
shift to where the remnant circulation and the moisture with TC
Delta goes. Lows Sat night will be in the upper 30s over the
southern Dacks with 40s to lower 50s over the rest of region, as
cold advection occurs in the wake of the front.
Sunday...Fair and dry weather continues in the forecast with the sfc
anticyclone building in from southern Quebec and northern New
England. The 00Z GFS tries to have some moisture move in from the
south and west ahead of a warm front attendant to TC Delta. We kept
the daytime period dry more in line with the latest 00Z ECMWF/CMC.
Max temps trend towards seasonal values (but still above normal)
with high in the mid 50s to around 60F over the mtns, and mainly
lower to mid 60s in the valleys.
Sunday night into Tuesday...There continues to be a lot of spread in
the guidance on what to do with the warm front (former cold front
that moves through Sat-Sat night) and the remnants of TC Delta. Low
and mid-level warm advection gradually increase Sunday night, and
the sfc anticyclone slowly migrates from northern Maine to New
Brunswick. We placed some slight chance PoPs in especially south
and west of the Capital Region with an increase in clouds. Some
radiational cooling is likely with the sfc high just downstream
before some clouds increase. Lows will range from the mid and upper
30s north of the Greater Capital Region and over the higher terrain,
and lower to mid 40s from the Tri Cities south and east.
On Monday, clouds increase and we leaned closer to the latest 00Z
GFS/CMC and the National Blend for some chances of showers, as a
short-wave tries to undercut the ridge axis with some isentropic
lift ahead of a sfc wave and a warm front. Some of the moisture
will likely be with the remnant circulation of TC Delta. The threat
for some showers continues into the early evening. If the
downstream ridge remains anchored in place, it is possible that
Monday stays drier /00Z ECMWF scenario/. Overall, a low confidence
forecast for Mon. Temps will generally be in the 50s to lower 60s
with some upper 40s over the mtns. Lows fall back into the 40s with
some upper 30s over the southern Greens and southern Dacks.
By Tuesday, a cold front will slowly approach from the Great Lakes
Region and Midwest ahead of a strong mid and upper level trough. The
residual moisture from Delta should be exiting the region. Isolated
to scattered showers may occur ahead of this front and upper level
disturbance in the afternoon into the evening. Temps still look
above normal with widespread upper 50s to mid/upper 60s.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A line of showers has exited GFL and ALB but continues to
progress through PSF and POU. While ceilings remain VFR,
visibilities have temporarily dropped to MVFR levels which
should only last through 19 - 20 UTC. Upstream, a more
impressive line of stronger showers and even some embedded
thunderstorms is progressing southeastward towards the TAF
sites. We included a TEMPO group to account for this line mainly
from 18 UTC to 00 UTC which may produce brief thunder, heavy
downpours reducing visibilities, MVFR ceilings and strong
southwesterly winds with gusts to 30-40kts.
After 00 UTC, this line should be east of the terminals with VFR
ceilings likely prevailing overnight. A few leftover sprinkles
or isolated showers may move through the region until 06 UTC
which may result in brief MVFR ceilings at PSF. Due to low
confidence, only included SCT025 since westerly winds will be
strong, sustained between 10 and 20kts with gusts to 30-40kts
which should keep ceilings above 3kft.
After 06 UTC, VFR and dry conditions should continue through the
end of the TAF cycle with strong west to northwest winds in
place. Expect sustained winds to range 10 to 20kts with gusts to
20-30kt.
Outlook...
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
A frontal boundary will bring showers and thunderstorms to the
region today, although amounts will generally be fairly light
(mainly under a quarter of an inch). Southwest winds will
quickly increase this morning to 10 to 20 mph and switch to the
west behind the front this afternoon at 15 to 30 mph. Some gusts
of 35 to 50 mph are expected for late in the day. RH values will
remain above 50 percent today and will recover to 80 to 95
percent tonight.
Dry weather is expected on Thursday. RH values will fall to 40
to 50 percent in the afternoon hours and west to northwest winds
of 10 to 20 mph are expected. Some gusts up to 30 mph are
possible on Thursday. Continued dry, but less windy conditions
are expected for Friday.
&&
.HYDROLOGY...
No flooding is expected through the weekend.
Showers and thunderstorms are expected today with a frontal
boundary. While there may be a brief burst of heavy rainfall,
total rainfall amounts today won't exceed one half inch. This
rainfall won't be enough to have a big impact on rivers and
streams, with most waterways remaining steady. Dry weather is
expected for Thursday through Saturday morning. A few light
showers are possible for late Saturday into Saturday night
before dry weather returns for most of Sunday. The remains of
TC Delta could bring some rainfall for the end of the weekend
into early next week, but if/when this occurs and the exact
amounts are still far from certain.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 2 AM EDT Thursday for CTZ001-013.
NY...Wind Advisory until 2 AM EDT Thursday for NYZ047>054-058>061-
063>066.
Wind Advisory until 11 PM EDT this evening for NYZ032-033-
038>043-082>084.
MA...Wind Advisory until 2 AM EDT Thursday for MAZ001-025.
VT...Wind Advisory until 2 AM EDT Thursday for VTZ013>015.
&&
SYNOPSIS...Frugis
NEAR TERM...NAS
SHORT TERM...Frugis
LONG TERM...Wasula
AVIATION...Speciale
FIRE WEATHER...Frugis
HYDROLOGY...FrugisHazardous weather outlook, Oct 7, 4:25 AM EDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 425 AM EDT Wed Oct 7 2020 CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-VTZ013>015-081100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer- Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess-Bennington-Western Windham-Eastern Windham- 425 AM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for southern Vermont, northwestern Connecticut, western Massachusetts, and the Capital District, Schoharie Valley, eastern Catskills, Helderbergs, Mid Hudson Valley, and Taconics in eastern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. As a cold front moves through the region, there is a chance of thunderstorms this afternoon. There is a marginal risk for severe thunderstorms with the main threat being damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. NYZ032-033-038>043-082>084-081100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Northern Fulton-Southeast Warren-Southern Washington- 425 AM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the Mohawk Valley, southern Adirondacks, and Lake George Saratoga Region in eastern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. As a cold front moves through the region, there is a chance of thunderstorms this afternoon. There is a marginal risk for severe thunderstorms with the main threat being damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Oct 7, 1:36 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Albany NY
136 PM EDT Wed Oct 7 2020
NYZ032-033-071815-
Northern Herkimer-Hamilton-
136 PM EDT Wed Oct 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND NORTH
CENTRAL HERKIMER COUNTIES...
At 136 PM EDT, a strong thunderstorm was located 9 miles southwest of
Star Lake, or 24 miles north of Old Forge, moving east at 45 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
Locations impacted include...
Blue Mountain Lake, Lake Eaton Campground, Forked Lake Public
Campground, Lake Durant Campground, Long Lake, Hasbroucks, Nehasane,
Eagle Nest, Little Rapids, Beaver River, Quaker Beach, Lyon Lake,
Deerland, Sabattis, Partlow, Robinwood, Keepawa, Woods, Little Tupper
Lake and Brandreth.
LAT...LON 4405 7506 4409 7462 4406 7427 4394 7430
4392 7434 4390 7431 4379 7434 4394 7515
4410 7517
TIME...MOT...LOC 1736Z 280DEG 41KT 4404 7513
KSLSpecial weather statement, Oct 7, 1:55 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Albany NY
155 PM EDT Wed Oct 7 2020
NYZ032-033-038-042-071845-
Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren-
155 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HAMILTON...NORTHWESTERN
WARREN AND CENTRAL HERKIMER COUNTIES...
At 155 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles northwest of Big Moose to 9 miles
north of McKeever to 8 miles southwest of Highmarket. Movement was
east at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Indian Lake, Speculator, Old Forge, Ohio, Lake Pleasant, Poland,
Inlet, Cold Brook, Blue Mountain Lake, Brown Tract Pond Campground,
Big Moose, Lake Durant Campground, Eighth Lake Campground, Lewey Lake
Campground, McKeever, Golden Beach Campground, Moffitt Beach
Campground, Limekiln Lake Campground, Nicks Lake Campground and Eagle
Bay.
LAT...LON 4330 7515 4330 7512 4333 7508 4388 7514
4398 7509 4398 7426 4392 7434 4381 7422
4383 7415 4381 7412 4380 7405 4367 7413
4327 7466 4329 7471 4323 7471 4320 7475
4320 7509 4323 7507 4323 7510 4326 7516
TIME...MOT...LOC 1755Z 274DEG 49KT 4392 7505 4374 7517 4348 7562
KSLSpecial weather statement, Oct 7, 2:17 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Albany NY
217 PM EDT Wed Oct 7 2020
NYZ032-033-038>040-082-071900-
Southern Fulton-Northern Herkimer-Hamilton-Southern Herkimer-Northern
Fulton-Montgomery-
217 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HAMILTON...WESTERN FULTON...SOUTHERN HERKIMER AND NORTHWESTERN
MONTGOMERY COUNTIES...
At 217 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Forestport to near
Steuben to near Verona Beach. Movement was east at 40 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Fort Plain,
Dolgeville, St. Johnsville, Ohio, West Winfield, Newport, Stratford,
Middleville, Poland, Cold Brook, Jordanville, Caroga Lake, Caroga
Lake Public Campground, Northwood and Sacandaga Campground.
This includes Interstate 90 between exits 29A and 30.
LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
4330 7515 4330 7512 4333 7508 4356 7510
4337 7420 4306 7454 4293 7456 4291 7463
4283 7466 4290 7488 4284 7489 4282 7491
4291 7510 4286 7514 4286 7521 4305 7522
TIME...MOT...LOC 1817Z 291DEG 37KT 4348 7509 4329 7530 4317 7573
KSLSpecial weather statement, Oct 7, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
308 PM EDT Wed Oct 7 2020
NYZ041>043-083-084-071945-
Northern Washington-Southern Washington-Southeast Warren-Northern
Warren-Northern Saratoga-
308 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WARREN AND
CENTRAL WASHINGTON COUNTIES...
At 308 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Eagle Point Campground to 6 miles
north of Day Center. Movement was east at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Warrensburg, Whitehall, Lake George Village, Granville, Hartford,
Comstock, Bolton Landing, Lake Luzerne Campground, Chestertown, Glens
Falls North, Huletts Landing, Queensbury, Kingsbury, Mount Hope,
Porter, Bolton, Thurman, Hampton, Lake George and Stony Creek.
This includes Interstate 87 between exits 20 and 25.
If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4367 7341 4364 7343 4363 7342 4359 7343
4357 7339 4358 7338 4362 7337 4362 7330
4358 7330 4356 7326 4353 7324 4352 7325
4327 7326 4339 7409 4377 7376 4378 7369
TIME...MOT...LOC 1908Z 284DEG 62KT 4374 7372 4340 7405
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:36 PM EDT | Special Weather Statement | ALY | Hamilton | 39 min |
| Oct 7, 1:55 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 50 min |
| Oct 7, 2:17 PM EDT | Special Weather Statement | ALY | Fulton | 43 min |
| Oct 7, 2:46 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 44 min |
| Oct 7, 3:21 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Fulton, Greene, Montgomery, Rensselaer and 5 more | 39 min |
| Oct 7, 3:40 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 35 min |
| Oct 7, 3:56 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Schoharie and 2 more | 34 min |
| Oct 7, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Rensselaer, Ulster | 33 min |
| Oct 7, 4:36 PM EDT | Special Weather Statement | ALY | Dutchess | 39 min |
| Oct 7, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 43 min |
| Oct 7, 4:57 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 33 min |
| Oct 7, 6:27 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 33 min |
| Oct 7, 5:12 PM EDT | Special Weather Statement | ALY | 33 min | |
| Oct 7, 5:25 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 20 min |
Nearby
Special Weather Statements in New York, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.